Alert archive / Florida / Red Flag Warnings in 2017

Red Flag Warning 10, NWS Tampa Bay, FL

April 20, 2017Hernando County, Manatee County, Polk County, Florida

NWS Tampa Bay, FL issued this red flag warning at Apr 20, 2017, 7:34 PM EDT for Hernando County, Manatee County, Polk County, Florida. It took effect at Apr 21, 2017, 1:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 20, 2017, 7:34 PM EDT (23:34 UTC)
In effect from
Apr 21, 2017, 1:00 PM EDT
Expired
Apr 21, 2017, 8:00 PM EDT
In force
7 hr
Issued by
NWS Tampa Bay, FL

Counties Hernando County, FL, Manatee County, FL, Polk County, FL

The radar

The Tampa radar (KTBW), 39 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 11.6 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2017-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2017-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
977 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

072 
WWUS82 KTBW 202334
RFWTBW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tampa Bay Area - Ruskin FL
734 PM EDT Thu Apr 20 2017

...RED FLAG WARNING IS IN EFFECT FOR FRIDAY AFTERNOON DUE TO LONG
DURATIONS OF LOW HUMIDITY...

.Humidity continues to drop across the area with 4 to 5 hours of
critical relative humidity values expected Friday afternoon.
Combined with high ERC values, this has triggered a Red Flag
Warning for parts of West Central Florida.

FLZ052-248-255-220000-
/O.NEW.KTBW.FW.W.0010.170421T1700Z-170422T0000Z/
Polk-Inland Hernando-Inland Manatee-
734 PM EDT Thu Apr 20 2017

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM EDT FRIDAY FOR
LONG DURATIONS OF LOW HUMIDITY...

The National Weather Service in Tampa Bay Area - Ruskin FL has
issued a Red Flag Warning, which is in effect from 1 PM to 8 PM
EDT Friday. 

* AFFECTED AREA...Polk...Inland Hernando...Inland Manatee.

* HUMIDITY...Relative humidity of 25 to 35 percent

* ERC...37 to 40

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Apr 20, 2:59 PM EDT, 4 hours 35 minutes earlier.

Area forecast discussion, Apr 20, 2:59 PM EDT, 4 hours 35 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
259 PM EDT Thu Apr 20 2017

.SHORT TERM (Rest of today - Friday)...
An upper level ridge...with an axis along the Gulf coast
and extending northeastward over the Atlantic continues
overnight then begins to relax and shift east during late
Fri. At the surface high pressure along 70 west Longitude
slowly sinks south... while ridging back west with an axis
that hangs close to 30 North Latitude.

Model PWAT values run generally around 0.75 inches. However...
a weak inverted trough on the south side of the surface
ridge with a swath of 1 to 1.5 inches of PWAT is crossing
south FL this after-noon and will support low rain chances
later this afternoon and early evening...along with some
brief cloudiness. Other wise skies will be rain free and
clear to mostly clear. Temperatures run near normal tonight
with highs near to a couple of degrees above on Fri.

.MID TERM/LONG TERM (Friday Night-Thursday)...
Over the weekend a mid/upper level disturbance over the southern
Gulf of Mexico will get pulled northeastward ahead of a deepening
trough moving across the eastern United States. This will bring a
batch of deeper moisture northward into the region leading to an
increase in clouds and few showers Saturday afternoon and evening
mainly south of Interstate 4. During Saturday night and Sunday this
moisture will spread across the rest of the area with a chance of
showers and possibly a few thunderstorms, especially over inland
areas Sunday afternoon. Sunday night into Monday the trough axis and
associated surface cold front will approach and move through the
region bringing a chance of some more showers and thunderstorms. By
Tuesday high pressure will be building in from the north helping to
clear skies. Temperatures will remain a few degrees above normal
through Sunday night, then briefly a couple of degrees below normal
Monday, before returning to near normal values for Tuesday, and a
few degrees above normal Wednesday into Thursday.

&&

.AVIATION...
20/18Z-21/18Z. VFR conditions dominate with mainly FEW-SCT
CU/CI although expect OCNL BKN VFR CIGS in the afternoon.
Winds E to ESE...with a few gusts at southern terminals.
However TPA/PIE/SRQ winds are slightly lighter and will
shift to onshore this afternoon. There may be a few SHRA
near PGD/FMY/RSW but are unlikely to impact these terminals.

&&

.MARINE...
High pressure across the waters will keep east and southeast
winds with sea breezes through most of the weekend. a front
moves through late Sun and early Mon with some showers and
a wind shift to northwesterly Mon morning. Winds and seas
remain below headline criteria.

&&

.FIRE WEATHER...
High pressure ridges over the area through most of the
weekend with stable and generally dry conditions. Humidity
values will briefly drop below 35 percent on Friday and
perhaps Saturday with ERC values remaining below 37 EXCEPT
in for Hernando and Manatee which may need a Red Flag
warning. A front comes through late Sun or early Mon with
some showers and a wind shift.

&&

.Preliminary Point Temps/PoPs...
TPA  67  85  68  85 /  10   0   0  10
FMY  64  87  66  87 /  10   0   0  30
GIF  63  88  64  89 /   0   0   0  10
SRQ  65  83  65  83 /  10   0   0  20
BKV  59  88  59  88 /  10   0   0   0
SPG  69  84  69  85 /  10   0   0  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&

SHORT TERM/AVIATION/MARINE/FIRE WEATHER...09/Rude
MID TERM/LONG TERM/DECISION SUPPORT...69/Close
Hazardous weather outlook, Apr 20, 5:15 AM EDT, 14 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
515 AM EDT Thu Apr 20 2017

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-202115-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
515 AM EDT Thu Apr 20 2017

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

...THUNDERSTORM IMPACT...
Thunderstorms are expected Sunday through Monday with a cold
front. Thunderstorms will be capable of producing strong gusty
winds...locally heavy rains...and frequent deadly lightning
strikes.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

Hubbard

Nearby

Red Flag Warnings in Florida, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.